children with ts and adhd need a nonstimulant medication?

Michele - posted on 09/15/2010 ( 11 moms have responded )

85

10

15

I was at ADHD convention and asked about why every med we tried on our son for adhd never seems to work.He said since our son also has TS we should have him on a non stimulant med.We have a doctors apt on friday, and i am going to bring this up with the doctor,all this time we have bin giving him meds that are stimulant, no wonder we never see a change when he is on his meds,all we see it doing is bringing out lots of tics.We are hoping this will help are son, we don't want a miracle we just want to give this great kid that is struggling with school,friends and everyday life a chance.Is there anybody that has a child taking a non stimulant meds that find it works?

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

11 Comments

View replies by

Kim - posted on 04/29/2013

8

0

0

Hi Dana,
I just ordered LTO3, my sons been on it now for 2 days, when should I expect to see results?

Michelle - posted on 07/10/2012

5

10

0

My son has ADHD as well as Tourette's. He takes brand Ritalin and is doing great on it. I too was very hesitant due to his tics, but the Ritalin helps him focus and therefore his tics calm too. I hope this helps!

Stephanie - posted on 03/21/2012

3

2

0

My son has adhd and ts and was on staterra the tics got so bad he could barely walk. He notre is on clonidine and benadryl and he us doing much better. Lately anger had ben an issue so taking him back to dr. today to see whats next

Jerilyn - posted on 02/13/2011

4

0

0

I hope that this is the answer for your child. My son is ADHD/ODD and has been on stimulants and I am ready to get him off. The tics are worse and he is WORSE. He remains still in school and at home when on meds, but constantly pics skin and has an awful outlook on life. He is very sad. God bless you and I hope it works for you.

Doreen - posted on 10/15/2010

31

0

5

Hi ladies!!! I know I havent been on in a while and thought I would pop on really quick and see what is going on. Wow what a great topic. I havent been able to get on my computer much because of this exact problem Justin is having anger and outburst issues. They have really florished (sp) in the past two months. He gets angry then goes into a full blown screaming and yelling and acting out, then to a crying thing then back to angry then he calms down and realizes that he wasnt behaving in the right manner and then he feels bad. I have started him in counseling he has only done two sessions so I dont know the outcome of that yet. But I do not have him on any meds for adhd. As a matter opf fact, he has never been formally diagnosed adhd (although I think he has it). He is on meds for his tics. But I am starting to think that no meds might be the way to go with him too. His motor skill tics are really bad and they calm down for a little bit when on the meds in the beginning and when they are increased but that only seems to last a liitle while. I feel so bad for him and just wish it would all get better for him.

The TS seems to be getting worse, but I think that is his age (he is 9 1/2).

Dana - posted on 10/05/2010

240

18

43

Thanks, I'll definitely look into the herbal stuff. I'm going crazy right now with Matthew's outbursts. He's so angry and always yells no matter what's going on. This started before the medication though so I don't think it's related. I'm happy your son is doing so well. I hope we get to that point soon with my son. This is just so stressfull for all of us!

Michele - posted on 09/27/2010

85

10

15

Dana we have nathan on LTO 3 it's a herbal pill 2 times a day plus 2 omaga 3 also his manna bears 4 a day these are a vitamin that they said helps with adhd.I tell you what a big change the first couple of days were hard the teacher kept righting he wasn't paying attention, but after a week she wrote how great he was doing!I think the strattera was coming out of his system.We also noticed nathan was not having no more outburst's,was really doing great with his homework he would write so messy and now its so neat and on the lines,also his tics have stopped right now.He is eating twice as much and being so kind.We think its the adhd meds the doctors prescribe that brang out this anger in him because every time we had him on meds for adhd he would have these terrible outbursts were he would yell scream and want to hit you.We don't see this when he is off the adhd meds.We are so glad we took him of strattera,its so hard because we are always thinking are we doing the right think,because they stress so much people with adhs need meds to make a better life.I so don't agree with this anymore after having him on 5 different meds for adhd.Who even knows if he really has adhd there is no tests to prove it .We know our child better then these doctors so when we get a funny feeling about medication we should go with are feeling not what the doctor says.

Dana - posted on 09/27/2010

240

18

43

Michelle, My son also takes omega 3. What other all natural pill does your son take? We only started the medication this year (he was diagnosed almost 5 yrs. ago) because my son was telling us he had enough of feeling the way he did. It just seems the older he gets the worse his symptoms are getting so we thought we should try it at least. I do agree though that it's not the right choice for everyone. This is the second ADHD medicine he's been on.

Michele - posted on 09/25/2010

85

10

15

the doctor started him on stattera.After a week of this med nathan lost his appetite,sore stomach all the time,mood changes didn't want to do anything and kept telling me he is not himself and feel's funny .I stattera one week was to long i wouldn't have any child on this!!After 5 different meds me and my husband said NO MORE !we have went with a all natural pill and omg 3 .we have decided so what if he doesn't have perfect grades,so what if he has tics at least we see a happy not mean out of control boy.That is just are opinion we don't put down people that give there child meds,we just know that there not the right think for our chid and we are so done with all of the adhd meds.

Dana - posted on 09/22/2010

240

18

43

My son is on Strattera which is a non-stimulant medicine. His doctor did say he needs a non-stimulant because of the TS. It seems to be working for his ADHD although it has decreased his appetite. One of the side effects is mood swings which concerns me greatly because he is also being treated for anger and mood swings. I don't know if the Strattera is making his mood swings worse or not. He takes Neurontin for his mood swings and anxiety.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms